

## UNITED STATES NUCLEAR WASTE TECHNICAL REVIEW BOARD

2300 Clarendon Boulevard, Suite 1300 Arlington, VA 22201 (703) 235-4473

## **AGENDA**

Spring 2011 Board Meeting Wednesday, April 27, 2011

Marriott Buffalo Niagara
1340 Millersport Highway

Amherst, NY 14221

(T) (716) 689-6900 (F) (716) 689-0483

Ballroom 5

8:30 a.m. Call to Order and Introductory Statement

George M. Hornberger, Member

United States Nuclear Waste Technical Review Board (NWTRB)

8:45 a.m. West Valley Demonstration Project

Paul J. Bembia

Program Director, West Valley Site Management Program New York State Energy Research and Development Authority

(NYSERDA) Bryan C. Bower

Director, West Valley Demonstration Project (WVDP)

Office of Environmental Management

United States Department of Energy (DOE)

9:15 a.m. Questions and Discussion

9:30 a.m. Final Environmental Impact Statement and Record of Decision

"Decommissioning and/or Long-Term Stewardship

WVDP and Western New York Nuclear Service Center" and

**Decommissioning Plan** 

Moira N. Maloney

Decommissioning Plan Manager

WVDP, DOE

9:55 a.m. Questions and Discussion

**10:10 a.m. BREAK (15 minutes)** 

10:25 a.m. Panel on the 2008-09 Study "Quantitative Risk Assessment of the State-

Licensed Radioactive-Waste Disposal Area"

**Moderator:** George M. Hornberger, NWTRB Member

**Panelists and Topics:** 

Paul J. Bembia, NYSERDA

Why NYSERDA Requested the Study and Overall Study Approach

John W. Stetkar, Independent Consultant and Study Principal Investigator (for B. John Garrick, NWTRB Chairman and Study Director)

Basic Methodology for the Study

John W. Stetkar, Independent Consultant and Study Principal Investigator Developing and Assembling the Model

Stephen L. Wampler, Vice President of Engineering, AquAeTer, Inc.

Geotechnical Model

Thomas E. Potter, Independent Consultant

Dose Calculation

11:30 a.m. Questions and Discussion

12:25 p.m. **LUNCH** (1 hour 20 minutes)

1:45 p.m. Reprocessing at West Valley 1966-1972

James R. Clark

Independent Consultant J. R. Clark Associates Inc

2:15 p.m. Questions and Discussion

2:30 p.m. Vitrification at West Valley 1996-2002

Daniel C. Meess Chief Engineer

West Valley Environmental Services, LLC (WVES)

2:55 p.m. Questions and Discussion

3:10 p.m. BREAK (15 minutes)

3:25 p.m. High-Level Waste Canister Relocation Project

Zintars Z. Zadins

Chenega Global Services

3:50 p.m. Questions and Discussion

4:05 p.m. Determination of Waste Classification for the Melter

Laurene E. Rowell

WVES Manager, Project Integration, Strategy, and Communications

4:30 p.m. Questions and Discussion

4:45 p.m. Public Comments

5:30 p.m. Adjourn

AGN241vFFF 2